Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 306, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2005, 2:34 PM MDT for Grant County, Morton County, North Dakota. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2005, 2:34 PM MDT (20:34 UTC)
- Expired
- Jul 24, 2005, 3:31 PM MDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Grant County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 86 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:10 PM MDT | HAIL 0.75 | 5 Nw New Salem, ND | |
| Jul 24, 3:18 PM MDT | HAIL 1.75 | 5 W New Salem, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 1:50 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 242034
SVRBIS
NDC037-059-242130-
/O.NEW.KBIS.SV.W.0306.050724T2034Z-050724T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT SUN JUL 24 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA
WESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 430 PM CDT(330 PM MDT)
* AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES SOUTHWEST OF GLEN ULLIN...OR ABOUT 37 MILES SOUTHEAST OF
DICKINSON...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLEN ULLIN AROUND 350 PM CDT
9 MILES NORTHWEST OF NEW SALEM AROUND 420 PM CDT
LAT...LON 4697 10201 4698 10199 4698 10128 4698 10128
4640 10188 4653 10202 4657 10205 4663 10205
4664 10210 4684 10211
$$
WAA2 follow-up statements
000
WWUS53 KBIS 242111
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT SUN JUL 24 2005
NDC037-059-242130-
/O.CON.KBIS.SV.W.0306.000000T0000Z-050724T2130Z/
GRANT ND-MORTON ND-
411 PM CDT SUN JUL 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT(330 PM
MDT) FOR WESTERN MORTON AND NORTHWESTERN GRANT COUNTIES...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES EAST OF GLEN ULLIN...OR ABOUT 41 MILES WEST OF
BISMARCK...MOVING NORTHEAST AT 40 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING(900 PM MDT SUNDAY EVENING) FOR SOUTHWESTERN NORTH
DAKOTA.
LAT...LON 4697 10201 4698 10199 4698 10128 4698 10128
4640 10188 4653 10202 4657 10205 4663 10205
4664 10210 4684 10211
$$
ABELING000
WWUS53 KBIS 242131
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT SUN JUL 24 2005
NDC037-059-242141-
/O.EXP.KBIS.SV.W.0306.000000T0000Z-050724T2130Z/
GRANT ND-MORTON ND-
431 PM CDT SUN JUL 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MORTON AND
NORTHWESTERN GRANT COUNTIES EXPIRED AT 430 PM CDT(330 PM MDT)...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING(900 PM MDT SUNDAY EVENING) FOR SOUTHWESTERN NORTH
DAKOTA.
LAT...LON 4697 10201 4698 10199 4698 10128 4698 10128
4640 10188 4653 10202 4657 10205 4663 10205
4664 10210 4684 10211
$$
WAAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:00 AM MDT, 12 hours 34 minutes earlier.
Area forecast discussion, Jul 24, 2:00 AM MDT, 12 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SUN JUL 24 2005 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT MAIN FORECAST HIGHLIGHT IN THE SHORT TERM IS PRECIP CHANCES THIS EVENING INTO MONDAY MORNING/AFTERNOON...AND ALSO WILL SEE A NICE COOLING TREND GOING INTO THE WORK WEEK. CURRENTLY...PARTLY CLOUDY SKIES WITH MID LEVEL AND HIGH CLOUDS OVER SOUTHWEST AND SOUTH CENTRAL ND FROM PREVIOUS THUNDERSTORM ACTIVITY IN SOUTHEASTERN MT LAST NIGHT. MOSTLY CLEAR ELSEWHERE. WILL MONITOR SATELLITE LOOP AND SURFACE OBS FOR POSSIBLE FOG LATER THIS MORNING AS THERE WILL BE LIGHT WINDS AND CLEAR SKIES OVER SOME AREAS. NEXT PRECIP CHANCE WILL BE LATER THIS EVENING THROUGH MONDAY AFTERNOON. SEVERAL WEAK SHORT WAVES WILL MOVE THROUGH/NEAR THE FORECAST AREA...ALONG WITH PERIODS OF FAVORABLE UPPER LEVEL DIVERGENCE AND SFC/NEAR SFC CONVERGENCE. FIRST WAVE MOVES THROUGH THE SOUTHERN AND CENTRAL ZONES THIS EVENING...THEN ANOTHER LATER TONIGHT INTO MONDAY MORNING/EARLY AFTERNOON. MODELS CURRENTLY HAVE ALL PRECIP ACTIVITY ENDING BY LATE MONDAY AFTERNOON...BUT MIGHT SEE SOME THUNDER ACTIVITY IN THE FAR SOUTH AND SOUTHWEST MONDAY NIGHT. ALSO...MOSTLY KEPT WX WORDING AT SHOWERS WITH ISOLD THUNDER AS INSTABILITY IS LIMITED. PREVIOUS MENTIONED SHORTWAVES ALONG WITH NORTHWEST FLOW WILL DROP TEMPERATURES WELL BELOW AVERAGE...AROUND 10 TO 15 DEGREES...MONDAY AND TUESDAY. LOWERED MAX T TUESDAY AS THICKNESS VALUES LOOK TO BE SIMILAR...IF NOT A LITTLE LOWER IN SOME AREAS...TO MONDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY DRY RIDGING STILL APPEARS TO BE THE RULE...ALONG WITH DEWPOINTS IN THE 45 TO 55 RANGE. THUS I EXPECT A QUIET AND SEASONABLE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/RSL
Hazardous weather outlook, Jul 24, 4:07 AM MDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT SUN JUL 24 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251006- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 507 AM CDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NH
In the hours before
Local storm report, Jul 24, 2:11 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
311 PM CDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 E REEDER 46.11N 102.86W
07/24/2005 1.00 INCH ADAMS ND PUBLIC
FARMER REPORTS HEAVY CROP LOSS
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:58 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 47 min |
| Jul 24, 1:24 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 70 min |
| Jul 24, 2:09 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 38 min |
| Jul 24, 3:24 PM MDT | Severe Thunderstorm Warning | BIS | Oliver | 52 min |
| Jul 24, 3:49 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.